Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 307, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 27, 2011, 11:22 AM CDT for Bolivar County, Mississippi; Chicot County, Arkansas. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2011, 11:22 AM CDT (16:22 UTC)
- Expired
- Apr 27, 2011, 12:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Chicot County, AR, Bolivar County, MS
The radar
The Little Rock radar (KLZK), 167 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 11:26 AM CDT | TSTM WND DMG | Dermott, AR | NUMEROUS TREES AND POWERLINES DOWN ACROSS TOWN. HIGHWAY 35 WEST CLOSED OFF DUE TO TREES AND POWERLINES BLOCKING TRAFFIC. |
| Apr 27, 12:19 PM CDT | HAIL 1 | Mound Bayou, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 11:02 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 582 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 470 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
857
WUUS54 KJAN 271622
SVRJAN
ARC017-MSC011-271715-
/O.NEW.KJAN.SV.W.0307.110427T1622Z-110427T1715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1122 AM CDT WED APR 27 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...SHELBY...ROSEDALE...
NORTHWESTERN CHICOT COUNTY IN SOUTHEAST ARKANSAS...
THIS INCLUDES THE CITY OF DERMOTT...
* UNTIL 1215 PM CDT
* AT 1122 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DERMOTT MOVING NORTHEAST AT 60 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SCOTT...BENOIT...RENOVA AND MOUND BAYOU
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT WEDNESDAY EVENING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
&&
LAT...LON 3380 9065 3353 9115 3354 9120 3352 9118
3337 9145 3356 9145 3356 9135 3352 9126
3359 9122 3360 9116 3369 9122 3372 9121
3367 9109 3368 9104 3371 9105 3372 9114
3378 9114 3377 9100 3386 9104 3408 9067
TIME...MOT...LOC 1622Z 234DEG 54KT 3350 9143
$$
GRG3 follow-up statements
032
WWUS54 KJAN 271635
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1135 AM CDT WED APR 27 2011
ARC017-MSC011-271715-
/O.CON.KJAN.SV.W.0307.000000T0000Z-110427T1715Z/
CHICOT AR-BOLIVAR MS-
1135 AM CDT WED APR 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR BOLIVAR AND NORTHWESTERN CHICOT COUNTIES...
AT 1135 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 11 MILES EAST OF DERMOTT MOVING NORTHEAST AT 60 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SCOTT...BENOIT...BEULAH...ROSEDALE...PACE...RENOVA...MERIGOLD...MOUND
BAYOU...WINSTONVILLE AND SHELBY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT WEDNESDAY EVENING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI. IF A
TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3380 9065 3353 9115 3354 9120 3352 9118
3337 9145 3356 9145 3356 9135 3352 9126
3359 9122 3360 9116 3369 9122 3372 9121
3367 9109 3368 9104 3371 9105 3372 9114
3378 9114 3377 9100 3386 9104 3408 9067
TIME...MOT...LOC 1635Z 234DEG 54KT 3360 9125
$$
GRG688
WWUS54 KJAN 271641
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1141 AM CDT WED APR 27 2011
ARC017-271651-
/O.CAN.KJAN.SV.W.0307.000000T0000Z-110427T1715Z/
CHICOT AR-
1141 AM CDT WED APR 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHICOT COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT WEDNESDAY EVENING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
LAT...LON 3382 9065 3354 9114 3354 9121 3357 9123
3359 9122 3359 9117 3364 9116 3367 9121
3371 9122 3367 9109 3368 9105 3368 9104
3371 9105 3372 9114 3378 9114 3377 9100
3387 9103 3408 9067
TIME...MOT...LOC 1641Z 234DEG 54KT 3365 9116
$$
MSC011-271715-
/O.CON.KJAN.SV.W.0307.000000T0000Z-110427T1715Z/
BOLIVAR MS-
1141 AM CDT WED APR 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR BOLIVAR COUNTY...
AT 1141 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 8 MILES WEST OF SCOTT MOVING NORTHEAST AT 60 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BENOIT...BEULAH...ROSEDALE...PACE...RENOVA...MERIGOLD...MOUND
BAYOU...WINSTONVILLE AND SHELBY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT WEDNESDAY EVENING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI. IF A
TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3382 9065 3354 9114 3354 9121 3357 9123
3359 9122 3359 9117 3364 9116 3367 9121
3371 9122 3367 9109 3368 9105 3368 9104
3371 9105 3372 9114 3378 9114 3377 9100
3387 9103 3408 9067
TIME...MOT...LOC 1641Z 234DEG 54KT 3365 9116
$$
GRG959
WWUS54 KJAN 271701
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1201 PM CDT WED APR 27 2011
MSC011-271715-
/O.CON.KJAN.SV.W.0307.000000T0000Z-110427T1715Z/
BOLIVAR MS-
1201 PM CDT WED APR 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR BOLIVAR COUNTY...
AT 1201 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BENOIT MOVING NORTHEAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BEULAH...PACE...WINSTONVILLE...SHELBY...MOUND BAYOU AND MERIGOLD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT WEDNESDAY EVENING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI. IF A
TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3382 9065 3354 9114 3354 9121 3357 9123
3359 9122 3359 9117 3364 9116 3367 9121
3371 9122 3367 9109 3368 9105 3368 9104
3371 9105 3372 9114 3378 9114 3377 9100
3387 9103 3408 9067
TIME...MOT...LOC 1701Z 242DEG 42KT 3371 9097
$$
GRGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 10:51 AM CDT, 31 minutes earlier.
Area forecast discussion, Apr 27, 10:51 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1051 AM CDT WED APR 27 2011
...SIGNIFICANT SEVERE STORMS AND TORNADO OUTBREAK EXPECTED THIS
AFTERNOON...
.UPDATE...NOT MUCH HAS CHANGED WITH OUR THINKING AND THE OVERALL
EVOLUTION FOR TODAY. HOWEVER...THE DETAILS ARE BECOMING A BIT MORE
CLEAR BASED OFF LATEST HI-RES MODELS AND TRENDS WITH RADAR AND SAT
IMAGERY.
A VOLATILE SITUATION IS DEVELOPING WHICH LOOKS TO SUPPORT SEVERAL
SUPERCELL STORMS MOVING ACROSS THE CWA FROM LATE MORNING AND DURING
THE AFTERNOON. THE COMBINATION OF INSTABILITY AND LOW LEVEL SHEAR IS
OFF THE CHART AND AT LEVELS RARELY SEEN. EFFECTIVE SRH VALUES ARE
CURRENTLY 600-900 M2/S2 AND FORECAST TO REMAIN VERY HIGH AND WILL
LIKELY HOLD IN THE 300-600 M2/S2 RANGE IF NOT HIGHER. INSTABILITY
WILL BE QUITE HIGH AS WELL AND EXCEED 2500-3000 J/KG IF DEWPTS HOLD
AROUND 70. FORCING WILL BE INTENSE AND THERE WILL BE SOME CAPPING
MOVING IN FROM THE SW. THIS SHOULD KEEP CELLS DISCRETE AND
SUPERCELLULAR TODAY. DEEP LAYER SHEAR IS PUSHING 80 KTS AND COULD GET
HIGHER AS A 100KT MID LEVEL JET CORE PUNCHES INTO THE REGION IN A FEW
HRS.
EVOLVING SUPERCELLS IS THIS EXTREME ENVIRONMENT IS BAD NEWS. THERE
WILL LIKELY BE SEVERAL STRONG TORNADOES WITH A VIOLENT TORNADO
POSSIBLE. CURRENT SIGTOR PARAMETERS (10-12) AND 0-1KM EHI VALUES (9-12)
ARE EXTREME ABOUT AS CLASSIC AND SIGNIFICANT OF A SETUP AS THEY COME.
STORMS WILL MOVE QUICKLY NE IN THE FAST DEEP LAYER FLOW AND STORMS
SHOULD AVG 50-60 MPH. THIS SETUP WILL ALSO SUPPORT LONG LIVED
SUPERCELLS AND LONG TRACKED TORNADOES. I CAN'T STRESS ENOUGH HOW
DANGEROUS A SITUATION THIS APPEARS. OUR SAVING GRACE WOULD BE IF
STORM MODE SOME HOW BECOMES MORE LINEAR...BUT ALL HI-RES GUID
SUPPORTS DISCRETE CELLS. IN ADDITION TO TORNADOES...VERY LARGE HAIL
WILL BE POSSIBLE ALONG WITH DMG WINDS OF 60-80 MPH.
TIMING WILL BE FROM NOON TO 7 PM WITH A STEADY EASTWARD PROGRESSION
TO THE ACTIVITY DURING THE AFTERNOON. BASED OFF STORM
INITIATION...MESOCYCLONE MATURITY...AND STORM PROPAGATION...THE AREA
AT GREATEST RISK FOR STRONG/VIOLENT TORNADOES LOOKS TO EXIST WITHIN A
ZONE FROM GREENWOOD TO VICKSBURG TO LAUREL AND POINTS E/N OF THAT
LINE. AREAS OUTSIDE THAT WILL HAVE THE POTENTIAL FOR HIGH END SVR
STORMS AS WELL...BUT THAT AREA HAS THE GREATEST OVERLAP OF ALL
PARAMETERS.
OUTSIDE THE SVR STORMS...FLASH FLOODING IS STILL A POSSIBILITY ACROSS
THE NORTH. RAINFALL FROM LAST NIGHTS COMPLEX HAS SET THE STAGE AND
ANY ADDITIONAL ACTIVITY TODAY COULD CAUSE FLOODING ISSUES IF TRAINING
OCCURS. AS THE AREA WARMS THIS MORNING...VERY STRONG WINDS WILL MIX
DOWN AND CAUSE WINDY CONDITIONS...GUSTS TO 30-40 MPH WILL BE
POSSIBLE. AS THE DRY LINE ENTERS THE W/NW...WINDS COULD POTENTIALLY
GET STRONGER AND GUST TO 50 MPH. /CME/
&&
.AVIATION...DANGEROUS FLYING WEATHER IS EXPECTED OVER THE NEXT 12-18
HOURS AS ANOTHER ROUND OF SEVERE TSRA(LARGE HAIL/SEVERE TURBULENCE/
WIND SHEAR)IMPACT THE ARKLAMISS. SCATTERED TO NUMEROUS TSRA WILL
BEGIN IMPACTING THE REGION 17-21Z AS A FRONTAL BOUNDARY CROSSES LA
AND MOVES INTO WRN MS BY 00Z FROM THE WEST. PREVAILING VFR
CONDITIONS WILL PERSIST OUTSIDE OF CONVECTION WITH GUSTY S WINDS OF
20-35KTS THIS AFTN INTO THIS EVENING UNTIL THE FROPA WHEN WNW FLOW
TAKES OVER AND WINDS DIMINISH TO 10-25KTS. DRYING AIR MASS LATER
TONIGHT WILL LEAD TO A COUPLE OF VFR CLEAR DAYS TO FOLLOW./40/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 84 52 73 48 / 51 14 0 0
MERIDIAN 84 54 76 44 / 53 41 0 0
VICKSBURG 84 51 74 44 / 42 12 0 0
HATTIESBURG 85 56 77 46 / 31 20 0 0
NATCHEZ 85 49 72 47 / 42 10 0 0
GREENVILLE 84 52 73 49 / 72 12 0 0
GREENWOOD 84 51 73 49 / 71 13 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR MSZ018-019-
025>044-047>049.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-025>066-
072>074.
LA...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR LAZ007>009-
015-016-023-025.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-016-
023>026.
AR...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR ARZ074-075.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.
&&
CME/40Hazardous weather outlook, Apr 27, 11:22 AM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1122 AM CDT WED APR 27 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 281630- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 1122 AM CDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY THE POTENTIAL FOR AN OUTBREAK OF SIGNIFICANT SEVERE STORMS AND TORNADOES APPEARS LIKELY THIS AFTERNOON ACROSS THE ENTIRE AREA. LARGE HAIL TO THE SIZE OF GOLF BALLS OR LARGER AND DAMAGING WIND GUSTS FROM 60 TO 80 MPH WILL BE POSSIBLE ALONG WITH THE POTENTIAL FOR LONG TRACK...STRONG TO VIOLENT TORNADOES. THE AREA WITH THE GREATEST RISK OF STRONG TO VIOLENT TORNADOES WILL BE EAST AND NORTH OF A LINE FROM GREENWOOD TO VICKSBURG TO LAUREL MS. THE TIMING APPEARS TO BE FROM NOON TO 7PM WITH A STEADY EASTWARD PROGRESSION OF THE ACTIVITY ACROSS THE AREA THROUGH THE AFTERNOON HOURS. THIS IS A VERY DANGEROUS SITUATION SO PLEASE CONTINUE TO MONITOR THE LATEST WATCHES AND WARNINGS FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED TODAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 15
In the hours before
Local storm report, Apr 27, 9:50 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
950 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM TORNADO 5 SSW EUPORA 33.48N 89.31W
04/27/2011 CHOCTAW MS EMERGENCY MNGR
*** 1 FATAL, 7 INJ *** UPDATE...EMERGENCY MANAGER
CONFIRMS 1 FATALITY IN A CAMPER AT A STATE PARK.
EXTENSIVE DAMAGE REPORTED IN THE AREA OF CHOCTAW COUNTY
NEAR THE BORDER WITH WEBSTER COUNTY. MANY TREES DOWN
ACROSS ROADS AND ON TOPS OF HOUSES. MOBILE HOMES
DESTROYED AND SOME HOMES DAMAGED...ESPECIALLY ALONG
HEBRON ROAD. AT LEAST 7 INJURIES REPORTED...AND DAMAGE
AND INJURY REPORTS STILL COMING IN.
&&Local storm report, Apr 27, 9:54 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
954 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM TSTM WND DMG CARTHAGE 32.74N 89.53W
04/27/2011 LEAKE MS EMERGENCY MNGR
3 BUSINESSES IN CARTHAGE WITH ROOF DAMAGE...2 HOUSES IN
THE CITY WITH TREES ON THEM. POWER WAS OUT IN THE CITY
FOR A SHORT TIME.
&&
BKLocal storm report, Apr 27, 10:07 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1007 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 AM TSTM WND DMG SCOOBA 32.83N 88.48W
04/27/2011 KEMPER MS EMERGENCY MNGR
MINOR DAMAGE TO A HOUSE
&&Local storm report, Apr 27, 10:09 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1009 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 AM TSTM WND DMG 3 W AFTON 32.24N 91.24W
04/27/2011 MADISON LA EMERGENCY MNGR
TREES AND POWER LINES DOWN IN THE AREA. TREES AND
POWERLINES ALSO DOWN NEAR TALLULAH NEAR THE SAME TIME.
&&
BKLocal storm report, Apr 27, 10:32 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1032 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 AM TSTM WND DMG FLORA 32.55N 90.31W
04/27/2011 MADISON MS EMERGENCY MNGR
NUMEROUS TREES DOWN ACROSS THE COUNTY. MANY TREES FELL
ACROSS ROADS AND POWER LINES. ONE TREE FELL ON A HOUSE IN
FLORA.
&&Special weather statement, Apr 27, 11:06 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1106 AM CDT WED APR 27 2011
ARZ074-075-LAZ007-MSZ018-034-271635-
ASHLEY AR-CHICOT AR-MOREHOUSE LA-BOLIVAR MS-WASHINGTON MS-
1106 AM CDT WED APR 27 2011
...A LINE OF DEVELOPING STORMS APPROACHING THE DELTA AREA...
A LINE OF STRONG THUNDERSTORMS WAS STEADILY INCREASING OVER
SOUTHEAST ARKANSAS AND NORTH LOUISIANA. THESE STORMS WILL BE CAPABLE
OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM 14 MILES NORTHWEST
OF ROSEDALE TO 13 MILES WEST OF BEEKMAN AT 1104 AM CDT...MOVING EAST
AT 35 MPH. THESE STORMS COULD BECOME SEVERE THROUGH THE MIDDAY HOURS
AND WARNINGS MAY BE NEEDED.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHWESTERN WASHINGTON...BOLIVAR...CHICOT AND ASHLEY
COUNTIES...AND NORTHERN MOREHOUSE PARISH SHOULD MONITOR THESE STORMS
CLOSELY.
LAT...LON 3355 9080 3320 9108 3281 9165 3280 9205
3303 9208 3340 9177 3340 9146 3357 9144
3352 9126 3360 9116 3372 9121 3368 9104
3378 9115 3379 9099 3400 9110 3397 9097
3409 9088 3412 9093 3412 9066
TIME...MOT...LOC 1604Z 263DEG 32KT 3394 9123 3288 9209
40The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 8:55 PM CDT | River Flood Warning | JAN | Yazoo | 47 days |
| Apr 26, 9:03 PM CDT | River Flood Warning | JAN | Clay | 37 hr |
| Apr 26, 11:27 PM CDT | Flash Flood Warning | JAN | Bolivar, Washington | 2 hr |
| Apr 26, 11:41 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Humphreys, Issaquena, Sharkey, Sunflower, Washington | 64 min |
| Apr 26, 11:44 PM CDT | Tornado Warning | JAN | Bolivar, Washington | 61 min |
| Apr 26, 11:46 PM CDT | Tornado Warning | JAN | Issaquena, Sharkey, Washington | 59 min |
| Apr 26, 11:59 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 46 min |
| Apr 27, 12:08 AM CDT | Tornado Warning | JAN | Issaquena, Sharkey | 67 min |
| Apr 27, 12:27 AM CDT | Tornado Warning | JAN | Humphreys, Sunflower, Washington | 48 min |
| Apr 27, 12:34 AM CDT | Flash Flood Warning | JAN | Warren | 116 min |
| Apr 27, 12:36 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 54 min |
| Apr 27, 12:53 AM CDT | Tornado Warning | JAN | Holmes, Humphreys, Sharkey, Yazoo | 52 min |
| Apr 27, 12:58 AM CDT | Tornado Warning | JAN | Carroll, Grenada, Holmes, Humphreys, Leflore | 47 min |
| Apr 27, 1:00 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Sharkey, Yazoo | 60 min |
| Apr 27, 1:27 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren | 63 min |
| Apr 27, 1:36 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Choctaw, Holmes, Leake, Madison and 1 more | 54 min |
| Apr 27, 1:38 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Holmes, Montgomery | 67 min |
| Apr 27, 1:41 AM CDT | Tornado Warning | JAN | Attala, Carroll, Holmes | 37 min |
| Apr 27, 1:47 AM CDT | Tornado Warning | JAN | Attala, Holmes | 43 min |
| Apr 27, 1:55 AM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 65 min |
| Apr 27, 1:58 AM CDT | Tornado Warning | JAN | Adams, Claiborne, Jefferson | 47 min |
| Apr 27, 2:16 AM CDT | Tornado Warning | JAN | Choctaw, Montgomery, Webster | 29 min |
| Apr 27, 2:20 AM CDT | Tornado Warning | JAN | Attala, Choctaw, Winston | 40 min |
| Apr 27, 2:27 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Winston | 63 min |
| Apr 27, 2:29 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Madison, Rankin, Warren | 46 min |
| Apr 27, 2:36 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Leake, Madison, Yazoo | 54 min |
| Apr 27, 2:38 AM CDT | Tornado Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 40 min |
| Apr 27, 2:42 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Jefferson | 48 min |
| Apr 27, 2:53 AM CDT | Tornado Warning | JAN | Noxubee, Oktibbeha, Winston | 37 min |
| Apr 27, 3:04 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Leake, Madison, Neshoba, Newton, Rankin and 2 more | 41 min |
| Apr 27, 3:05 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 55 min |
| Apr 27, 3:11 AM CDT | Tornado Warning | JAN | Clay, Lowndes, Oktibbeha | 49 min |
| Apr 27, 3:14 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Jefferson, Simpson | 61 min |
| Apr 27, 3:17 AM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 17 min |
| Apr 27, 3:19 AM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Kemper, Neshoba, Oktibbeha, Winston | 41 min |
| Apr 27, 3:22 AM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Kemper, Neshoba, Winston | 38 min |
| Apr 27, 3:29 AM CDT | Tornado Warning | JAN | Lowndes | 31 min |
| Apr 27, 3:30 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Jefferson | 45 min |
| Apr 27, 3:41 AM CDT | Tornado Warning | JAN | Noxubee, Winston | 49 min |
| Apr 27, 3:46 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Kemper, Lauderdale, Neshoba, Newton and 2 more | 44 min |
| Apr 27, 4:03 AM CDT | Tornado Warning | JAN | Kemper, Noxubee | 27 min |
| Apr 27, 4:15 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds | 45 min |
| Apr 27, 4:28 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 32 min |
| Apr 27, 4:54 AM CDT | Special Weather Statement | JAN | Rankin | 31 min |
| Apr 27, 5:00 AM CDT | Special Weather Statement | JAN | Bolivar, Sunflower | 30 min |
| Apr 27, 5:24 AM CDT | Special Weather Statement | JAN | Yazoo | 31 min |
| Apr 27, 5:38 AM CDT | Special Weather Statement | JAN | Bolivar | 27 min |
| Apr 27, 5:40 AM CDT | Severe Thunderstorm Warning | JAN | Warren | 36 min |
| Apr 27, 5:45 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Yazoo | 32 min |
| Apr 27, 6:33 AM CDT | Special Weather Statement | JAN | Warren | 27 min |
| Apr 27, 7:03 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 42 min |
| Apr 27, 7:06 AM CDT | Special Weather Statement | JAN | Clay | 29 min |
| Apr 27, 7:23 AM CDT | Severe Thunderstorm Warning | JAN | Clay | 9 min |
| Apr 27, 7:38 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 52 min |
| Apr 27, 7:47 AM CDT | Flash Flood Warning | JAN | Bolivar, Sunflower | 3 hr |
| Apr 27, 9:11 AM CDT | River Flood Warning | JAN | Neshoba | 71 hr |
| Apr 27, 9:25 AM CDT | Special Weather Statement | JAN | Bolivar, Sunflower, Washington | 60 min |
| Apr 27, 9:32 AM CDT | Special Weather Statement | JAN | Grenada | 28 min |
| Apr 27, 10:57 AM CDT | River Flood Warning | JAN | Noxubee | 23 hr |
| Apr 27, 11:06 AM CDT | Special Weather Statement | JAN | Bolivar | 29 min |
| Apr 27, 11:54 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 36 min |
| Apr 27, 12:03 PM CDT | Tornado Warning | JAN | Bolivar, Sunflower | 40 min |
| Apr 27, 12:51 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Washington | 39 min |
| Apr 27, 1:06 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Leflore, Sunflower | 54 min |
| Apr 27, 1:25 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Rankin, Scott | 50 min |
| Apr 27, 1:34 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 56 min |
| Apr 27, 1:36 PM CDT | Tornado Warning | JAN | Leake, Scott | 41 min |
| Apr 27, 1:37 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada | 53 min |
| Apr 27, 1:57 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore, Montgomery, Webster | 63 min |
| Apr 27, 1:58 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 47 min |
| Apr 27, 2:03 PM CDT | Tornado Warning | JAN | Neshoba | 47 min |
| Apr 27, 2:03 PM CDT | Tornado Warning | JAN | Claiborne, Jefferson | 42 min |
| Apr 27, 2:04 PM CDT | Tornado Warning | JAN | Carroll, Grenada, Montgomery, Webster | 56 min |
| Apr 27, 2:09 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Yazoo | 51 min |
| Apr 27, 2:21 PM CDT | Tornado Warning | JAN | Covington, Jasper, Jones, Smith | 54 min |
| Apr 27, 2:32 PM CDT | Tornado Warning | JAN | Kemper, Noxubee, Winston | 58 min |
| Apr 27, 2:42 PM CDT | Tornado Warning | JAN | Claiborne, Copiah, Hinds | 48 min |
| Apr 27, 2:51 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Montgomery | 39 min |
| Apr 27, 2:55 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Neshoba, Newton | 50 min |
| Apr 27, 3:06 PM CDT | Tornado Warning | JAN | Carroll, Choctaw, Montgomery, Webster | 54 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.